MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA115902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Patient weight was requested, but not made available.Device evaluated by mfr: device was discarded at user facility.Therefore, direct product analysis was not possible.Engineering evaluation was conducted: the primary reported device failure mode, related to device migration, could not be independently confirmed because neither images nor the device were returned for evaluation.The reported information indicates the device, used to treat venous occlusive disease, was used in an off-label manner.The cause for the reported device migration after deployment is considered to be related to off-label use of the device in a venous application.(b)(4).Ifu for gore® viabahn® vbx balloon expandable endoprosthesis intended use / indications state: the gore® viabahn® vbx balloon expandable endoprosthesis is indicated for the treatment of de novo or restenotic lesions found in iliac arteries with reference vessel diameters ranging from 5 mm - 13 mm and lesion lengths up to 110 mm, including lesions at the aortic bifurcation.Sizing and selection of the gore® viabahn® vbx balloon expandable endoprosthesis to prevent endoprosthesis migration, care should be taken to ensure the device is sufficiently apposed to the vessel wall between initial device deployment and post-dilatation (if performed).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2023, a patient was treated for stenosis of the brachiocephalic vein / superior vena cava (svc) that measured approximately 5-6mm by utilizing an ivus as reported, several options were considered, but due to the risk of rupture, the physician elected to implant a covered stent.After cta analysis and subsequent venograms, an 11 x 59 gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was selected.From the right femoral vein access, the vbx device was placed via 8fr pinnacle sheath into the right brachiocephalic vein /proximal svc junction.Placement was confirmed and vbx balloon was inflated to nominal pressure and then to rbp of 12atm under fluoroscopy.Balloon deflation was fluoroscopically verified.Vbx balloon was removed over the wire in order to post dilate the vbx stent to 16mm using another balloon.Stent position was checked again and it was noticed the vbx stent had migrated on the wire into the right atrium of the heart.The 8fr sheath was switched for an inari 20fr sheath to allow for other modalities to stabilize and retrieve the migrated vbx stent.While maintaining through and through wire access, a 15-30mm ensnare device was used to retrieve the vbx stent from the right atrium into the right femoral vein.A combination of several larger diameter atlas balloons, on a separate buddy wire, was then used to crush/fold the vbx stent in the right iliac vein.While maintaining snare capture, the vbx stent was moved into the 20fr sheath.Everything was removed and multiple venograms confirmed there was no vessel rupture or patient harm.The physician suspects what caused or contributed to the deployed stent migration was lack of bilateral support as the other side was not ballooned or stented in a kissing fashion.Using a kissing technique, medtronic-abre stents via dual access in right femoral vein and left brachiocephalic vein was performed to complete the procedure.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Manufacturer report #2017233-2023-03672 is being retracted after re-assessment.This complaint was deemed non-reportable.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16269022
Report Number2017233-2023-03672
Device Sequence Number6405549
Product Code PRL
UDI-Device Identifier00733132637744
UDI-Public00733132637744
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2025
Device Model NumberBXA115902A
Device Catalogue NumberBXA115902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale